Alert archive / Tennessee / Flash Flood Warnings in 2003
Flash Flood Warning 100, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 10, 2003, 1:34 PM CDT for Cumberland County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2003, 1:34 PM CDT (18:34 UTC)
- Expired
- Aug 10, 2003, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Cumberland County, TN
The radar
The Knoxville radar (KMRX), 144 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 420 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 101836 FFWBNA TNC035-102130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 134 PM CDT SUN AUG 10 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CUMBERLAND COUNTY IN TENNESSEE * UNTIL 430 PM CDT. * AT 132 PM CDT...WEATHER RADAR INDICATED A LINE OF STORMS PRODUCING VERY HEAVY RAINFALL EXTENDING FROM JUST EAST OF ISOLINE, TO CROSSVILLE, TO NEAR THE BLEDSOE COUNTY LINE. THESE STORMS ARE NEARLY STATIONARY. * CITIES AFFECTED THROUGH 430 PM CDT INCLUDE... LAKE TANSI...FAIRFIELD GLADE...CROSSVILLE DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING...CONTACT LOCAL LAW ENFORCEMENT. LAT...LON 3614 8482 3576 8490 3577 8525 3614 8516 $$ ROSE
2 follow-up statements
000 WGUS74 KOHX 102044 FFSBNA TNC035-049-137-102200- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 344 PM CDT SUN AUG 10 2003 ...FLASH FLOOD WARNINGS CONTINUE FOR CUMBERLAND COUNTY UNTIL 430 PM, AND FOR FENTRESS AND PICKETT COUNTIES UNTIL 500 PM... AT 340 PM, EARLIER STORMS HAD LARGELY DISSIPATED, WITH ONLY A FEW LINGERING SHOWERS REMAINING IN THE WARNED AREAS. STILL, RUNOFF FROM EARLIER HEAVY RAINS MAY PRODUCE SOME FLOODING, PRIMARILY ALONG CREEKS, STREAMS, AND DRAINAGE SYSTEMS. ALSO, SOME LINGERING PONDING OF WATER ALONG ROADWAYS MAY POSE PROBLEMS FOR DRIVERS. $$ ROSE
000 WGUS74 KOHX 102141 FFSBNA TNC035-049-137-102300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 440 PM CDT SUN AUG 10 2003 ...THE FLASH FLOOD WARNING FOR CUMBERLAND COUNTY HAS EXPIRED AND FLASH FLOOD WARNINGS FOR FENTRESS AND PICKETT COUNTIES CANCELLED. EARLIER STORMS HAVE DISSIPATED AND ONLY A FEW SHOWERS WERE LOCATED ON THE NORTHERN CUMBERLAND PLATEAU. RUNOFF FROM EARLIER HEAVY RAINS MAY PRODUCE SOME MINOR FLOODING...PRIMARILY ALONG CREEKS...STREAMS... AND DRAINAGE SYSTEMS. SOME LINGERING PONDING OF WATER ALONG ROADWAYS MAY POSE PROBLEMS FOR DRIVERS. $$ 31
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 9:45 AM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Aug 10, 9:45 AM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 945 AM CDT SUN AUG 10 2003 WEAK LL BOUNDARY STILL SITTING TO THE EAST AND SOUTH OF THE MID- STATE THIS MORNING...WITH ML/UL TROFS HOLDING OVER THE US EASTERN THIRD. 12Z BNA RAOB SHOWING MODERATE MOISTURE WITH PW OVER 1... AND CAPES NEAR 2K. UL SHORTWAVE COMING DOWN AND ML/UL COOLER TEMPS WILL INCREASE INSTABILITY THROUGH THE DAY. WHILE BETTER LL CONVERGENCE LOOKS TO REMAIN TO THE EAST...ENOUGH WILL BE PRESENT WITH HEATING TO ALLOW SCATTERED THUNDERSTORMS TO POP UP. WILL LEAVE POPS AS THEY ARE FOR NOW. TEMPS LOOK GOOD AT THIS TIME AS WELL. 07 .BNA...NONE.
Hazardous weather outlook, Aug 10, 5:30 AM CDT, 8 hours 4 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-111030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN AUG 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS UNLIKELY. GIRODO
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:58 PM CDT | Flash Flood Warning | OHX | Fentress, Pickett | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.